Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 272, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 12, 2022, 5:00 AM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2022, 5:00 AM PDT (12:00 UTC)
- Expired
- Sep 12, 2022, 6:30 AM PDT
- In force
- 90 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 18 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 0.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 2221 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WGUS55 KVEF 121200
FFWVEF
AZC015-NVC003-121330-
/O.NEW.KVEF.FF.W.0272.220912T1200Z-220912T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
500 AM PDT Mon Sep 12 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
Central Clark County in southern Nevada...
* Until 630 AM MST /630 AM PDT/.
* At 500 AM MST /500 AM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly at beaches along Lake Mohave
including Cottonwood Cove.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Boulder City, Cottonwood Cove, Cottonwood Cove Campground, Dolan
Springs and Willow Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3543 11477 3566 11484 3575 11486 3585 11490
3595 11489 3600 11478 3599 11470 3590 11451
3536 11424 3533 11442 3539 11461
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
670
WGUS75 KVEF 121229
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
529 AM PDT Mon Sep 12 2022
AZC015-NVC003-121330-
/O.CON.KVEF.FF.W.0272.000000T0000Z-220912T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
529 AM MST Mon Sep 12 2022 /529 AM PDT Mon Sep 12 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM MST/630 AM
PDT/ THIS MORNING FOR WEST CENTRAL MOHAVE AND CENTRAL CLARK
COUNTIES...
At 529 AM MST /529 AM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly at beaches along Lake Mohave
including Cottonwood Cove. Rain rates of 0.5 inches in 30 minutes
observed on the eastern side of Lake Mohave along Highway 93 near
Willow Beach.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Boulder City, Cottonwood Cove, Cottonwood Cove Campground, Dolan
Springs and Willow Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3543 11477 3566 11484 3575 11486 3585 11490
3595 11489 3600 11478 3599 11470 3590 11451
3536 11424 3533 11442 3539 11461
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV579
WGUS75 KVEF 121326
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
626 AM PDT Mon Sep 12 2022
AZC015-NVC003-121336-
/O.EXP.KVEF.FF.W.0272.000000T0000Z-220912T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
626 AM MST Mon Sep 12 2022 /626 AM PDT Mon Sep 12 2022/
...FLASH FLOOD WARNING WILL EXPIRE AT 630 AM MST/630 AM PDT/ THIS
MORNING FOR WEST CENTRAL MOHAVE AND CENTRAL CLARK COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 800 AM MST/800 AM PDT for a
portion of northwest Arizona.
LAT...LON 3543 11477 3566 11484 3575 11486 3585 11490
3595 11489 3600 11478 3599 11470 3590 11451
3536 11424 3533 11442 3539 11461
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:23 AM PDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 12, 2:23 AM PDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 223 AM PDT Mon Sep 12 2022 .SYNOPSIS...Scattered to numerous showers and thunderstorms accompanied by heavy rain will continue to occur primarily over northwest Arizona this morning. Additional rounds of heavy rain are possible over parts of southern Nevada and northwest Arizona Tuesday. Southwest flow should finally bring a drying trend late in the week into the weekend. && .SHORT TERM...through Tuesday night. Water vapor imagery shows mid-level trough moving into southern California this morning. Prime diffluent region ahead of the trough positioned over the lower Colorado River Valley sparking numerous thunderstorms over western Arizona currently. We area seeing isolated storms as well over southern Nevada and eastern San Bernardino County. Hi-res model simulations hitting southern Mohave County the hardest this morning as storms train over the same area producing heavy rain and increased flash flood threat. A few automated gauges have already reported about a half an inch or rain. Due to the high rainfall rate potential and training storms have issued a flash flood watch for southern Mohave County through 8 am MST this morning. Active period will continue into Tuesday as trough gets absorbed by trough moving into the PacNW and lifts northeast over the area. Plenty of available moisture remains in place with ECMWF EFI and QPF M-Climate output supporting potential of heavy rain over parts of southern Nevada and northern Mohave County. Did expand the existing flood watch south into Clark and northern Mohave County. .LONG TERM...Wednesday through the Weekend. The shortwave is expected to continue to lift northeast and weaken on Wednesday, moving into southwest Utah by Wednesday night. Behind the wave, a reinforcing upper level jet is expected to move into the souther Great Basin region. With residual moisture still in place Wednesday and Thursday, there is a continued chance for showers and storms Wednesday through Thursday as pieces of energy and additional upper level support from the jet streak move over the area. Moisture will be on the downward trend though, so expecting lower precipitation chances and impacts on Wednesday through Thursday compared to Tuesday. However, impacts due to heavy rain are still possible through the southern Great Basin as ensemble QPF M-Climates still signal potential above normal precipitation, especially on Wednesday. Wednesday afternoon will also be the better chance compared to Thursday afternoon for convection as models show elevated CAPE and negative LIs in that area Wednesday but not so much on Thursday. By Friday, dry air will be in place over the region. Ensembles show zero probabilities for PWATS over 1in by Friday afternoon. The current forecast has no chances for precipitation across the region Friday through the weekend. Afternoon breezes are possible this weekend, however impactful winds are not expected at this time. Temperatures the second half of the week will actually warm slightly each day, however they will not get much above normal as on Wednesday we will be starting below normal. && .AVIATION...For Harry Reid...Around 11Z, winds are expected to shift to the southeast with 15-20 knot gusts likely. Additionally, showers and thunderstorms will begin to move into the vicinity of the airport around that time. These showers and possible thunderstorms will likely move into the terminal area between 11Z and 15Z. As showers move over the terminal area and the Las Vegas Valley they will likely be accompanied by variable gusty winds. There looks to be a break in the chance of showers/thunderstorms between 15Z-20Z. Storms expected to fire after 20Z over the higher terrain and potentially move into the valley late afternoon or early evening. Don't be surprised if more storms fire overnight in or around the valley. For the rest of southern Nevada, northwest Arizona and southeast California...KVGT and KHND are expected to follow similar trends to KLAS, showers and thunderstorms will begin to move into the Las Vegas Valley around 11Z with winds picking up and swinging to the southeast at that time. The most likely time for precipitation to impact the terminal areas is between 11Z and 12Z. Elsewhere, isolated to scattered showers and thunderstorms possible today through Tuesday. Surface visibility at terminals could be reduced to 1-3SM in heavy rain. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Pierce LONG TERM...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 1:11 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Sep 12, 12:45 AM PDT | Flood Watch | VEF | 7 hr | |
| Sep 12, 4:00 AM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 12, 5:23 AM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 12, 1:44 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 12, 3:13 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| Sep 12, 3:39 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.